Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 18, 2005, 6:47 PM PDT for Storey County, Washoe County, Nevada. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2005, 6:47 PM PDT (01:47 UTC)
- Expired
- Jul 18, 2005, 7:33 PM PDT
- In force
- 46 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 18 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3622 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 190149 SVRREV NVC029-031-190215- /O.NEW.KREV.SV.W.0005.050719T0147Z-050719T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 647 PM PDT MON JUL 18 2005 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL STOREY COUNTY IN WESTERN NEVADA SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA * UNTIL 715 PM PDT * AT 640 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST SOUTH OF LOCKWOOD...OR ABOUT 15 MILES EAST OF RENO...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN WASHOE COUNTY AT 700 PM PDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LAT...LON 3959 11975 3943 11955 3965 11929 3981 11949 $$ RC
1 follow-up statement
000 WWUS55 KREV 190233 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 725 PM PDT MON JUL 18 2005 NVC029-031-190255- /O.EXP.KREV.SV.W.0005.050719T0225Z-050719T0255Z/ STOREY NV- WASHOE NV- 725 PM PDT MON JUL 18 2005 ...THE SEVERE THUNDERSTORM WARNING EXPIRED AT 715 PM FOR NORTH CENTRAL STOREY AND SOUTH CENTRAL WASHOE COUNTIES... AT 715 PM THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE CRITERIA. HOWEVER WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE ALONG AND NORTH OF INTERSTATE 80 BETWEEN PATRICK AND FERNLEY. LAT...LON 3985 11960 3979 11931 3949 11946 3954 11968 $$ RC/BFO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 PM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 18, 2:00 PM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT MON JUL 18 2005 .SHORT TERM...MAIN FORECAST PROBLEM THIS EVENING WILL BE ISOLD -TSRA MONO/MINERAL CTYS THIS EVENING. LAPS ANALYSIS SHOWS MAIN INSTABILITY AXIS IN CNTRL NV WITH LIS AROUND -1 EXTENDING EAST TOWARD SIERRAS. SFC CONVERGENCE ALONG THERMAL TROUGH AND 700MB THETA-E AXIS SHOULD BE ENOUGH TO KEEP EVENING CONVECTION GOING. THE GFS AND NAM KEEP TREND OF KEEPING STRONG UPPER HIGH POSITIONED OVER SRN NV WITH INCRSNG WRLY FLOW ALOFT NRN NV. SOME CAPPING ALOFT EVIDENT ON FCST SNDINGS BUT STILL ENOUGHT MID LVL MOISTURE AND INSTABILITY TO KEEP SLGT CHC POPS SAME AREAS NEXT FEW DAYS. THE UPPER RIDGE AXIS SHIFTS EAST ON WED WITH MORE MID LVL MOISTURE AND SRLY FLOW ALOFT. THERE IS SOME CONCERN ABOUT WINDS NRN ZONES WED AS THE UPPER TROUGH OFF SHORE LIFTS NE TOWARD NRN CA AND HAVE KEPT HIGHER WINDS FROM REV NORTH. GFS CONTINUES TO MOISTEN AT MID LEVELS RAPIDLY ON THUR WITH SOME WEAK VORT FEATURES ROTATING AROUND THE UPPER RIDGE. AS THE PAC COAST TROUGH SHEARS NE THE PW INCREASES TO 0.75 IN WITH A 50KT SPEED MAX ACROSS NRN CA INTO WCNTRL NV. THIS APPEARS BEST CHC OF POPS IN SHORT TERM. MADE ONLY MINOR CHANGES TO SHIFT POPS SLGTHLY FARTHER WEST THU. SLA .LONG TERM...FRIDAY THROUGH MONDAY... THERE IS STILL SOME UNCERTAINTY ON TIMING OF MOISTURE FROM EMILY AND HOW FAR WEST IT WILL SHIFT. THE CURRENT GFS AND ECMWF TEND TO SHUNT MOISTURE FARTHER EAST WITH DRIER WRLY FLOW ALOFT AGAIN FOR AT LEAST NRN AND WRN ZONES. HAVE MADE NO CHANGES TO EXTENDED. SLA && .AVIATION... VFR CONDITIONS. ISOLATED THUNDERSTORMS UNTIL 03Z CENTRAL NV MAINLY SOUTH OF A TVL-ELY LINE WITH CLOUD BASES 120-140. && .REV WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .CA...NONE. &&
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.